Coastal Flood, Southeast Providence
- When
- April 15, 6:00 PM EST to 7:00 PM EST
- Where
- Southeast Providence forecast zone
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 41.871, -71.579 (the zone’s center; the record gives no point)
An unusually strong and slow moving coastal storm for mid April tracked to western Long Island Sound on April 16th before weakening slowly and drifting offshore. |East to northeast winds gusted as high as 60 mph.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
An unusually strong and slow moving coastal storm for mid April tracked to western Long Island Sound on April 16th before weakening slowly and drifting offshore. This storm brought a variety of impacts, including damaging winds in excess of 60 mph, widespread river and stream flooding, and significant coastal flooding through several high tide cycles.|East to northeast winds gusted as high as 60 mph. The highest gusts reported were 62 mph in Middletown, 61 mph at T.F. Green Airport in Warwick, and 60 mph in downtown Providence. There were widespread reports of downed trees, large branches, and power lines, especially in southern Rhode Island and as far inland as Providence.|Rainfall totals of 3 to 5 inches, combined with wet antecedent conditions, resulted in widespread river and stream flooding, as well as significant flooding of urban areas. Minor to moderate flooding affected the Blackstone and Pawtuxet Rivers. The highest rainfall total reported was 5.00 inches in Little Compton. Many small streams throughout Rhode Island also rose out of their banks and flooded nearby areas, including roadways.|Minor to moderate coastal flooding occurred along the coastline of Rhode Island through several high tide cycles, due to the combination of strong onshore winds, high seas, and astronomically high tides.|Along the South Coast, the worst coastal flooding occurred with the morning high tide on the 16th, where flood waters and debris closed several shore roads. Large boulders that washed ashore had to be removed with snow plows, according to media reports.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Apr 15, 5:19 PM EST, 41 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
619 PM EDT SUN APR 15 2007
...MAJOR COASTAL STORM WILL BRING A VARIETY OF SIGNIFICANT WEATHER
HAZARDS TO SOUTHERN NEW ENGLAND THROUGH MONDAY...
.NEAR TERM FORECAST...
AS OF 6 PM...ALL THE PRECIPITATION HAS NOW CHANGED TO RAIN. THE
EXCEPTION WAS ACROSS FAR NORTHERN CHESHIRE AND NORTHERN HILLSBOROUGH
COUNTIES WHERE THERE WAS STILL SOME SNOW AND SLEET. THIS WILL BE
QUICKLY CHANGING TO RAIN OVER THE NEXT HOUR OR TWO BUT EXTENDED THE
WINTER WEATHER ADVISORY FOR FAR NORTHERN CHESHIRE AND FAR NORTHERN
HILLSBOROUGH COUNTIES UNTIL 8 PM. TOTAL SNOW ACCUMULATIONS BEFORE
THE CHANGE OVER IN MOST LOCATIONS HAVE RANGED FROM BETWEEN 1 AND 4
INCHES ACROSS THE LOWER ELEVATIONS...TO BETWEEN 3 AND 6 INCHES
ACROSS ELEVATIONS OVER 1000 FEET. SOME OF THE HIGHEST ELEVATIONS
WILL SEE ISOLATED 7 TO 8 INCH AMOUNTS LEADING TO A FEW POWER OUTAGES
AND DOWNED TREE LIMBS.
OTHERWISE...RAIN CONTINUES TO FALL HEAVILY ACROSS THE INTERIOR.
ASOS SHOWING HOURLY RAINFALL RATES OF BETWEEN ONE QUARTER AND ONE
HALF INCH ACROSS SOUTHWEST MA AND OUR CONNECTICUT ZONES IN THE PAST
HOUR. WE HAVE AREAL FLOOD WARNINGS IN EFFECT FOR THIS REGION. WE
EXPECT TO SEE FLOODING PROBLEMS DEVELOP OVER THE NEXT SEVERAL
HOURS. IN ADDITION...RAIN WILL PICKUP IN INTENSITY ACROSS OUR
EASTERN ZONES OVER THE NEXT FEW HOURS AS LOW LEVEL JET STRENGTHENS.
WIDESPREAD URBAN AND RIVER FLOODING IS EXPECTED OVERNIGHT ACROSS THE
ENTIRE REGION.
AS OF 6 PM...WE HAVE JUST ISSUED ANOTHER AREAL FLOOD WARNING FOR ALL
OF RHODE ISLAND. RADAR RETURNS HAVE PICKED UP OVER THE PAST HOUR.
THIS APPEARS TO BE IN RESPONSE TO A RAPIDLY STRENGTHENING LOW LEVEL
JET.
LATEST MSAS SHOWING PRESSURE FALLS OF 6 MB ALONG THE SOUTH COAST IN
THE PAST THREE HOURS AS THE COASTAL STORM IS BEGINNING TO MOVE
NORTHEASTWARD AND DEEPEN. FORECAST APPEARS ON TRACK AND WE SHOULD
SEE THE WINDS CONTINUE TO INCREASE OVER THE NEXT SEVERAL HOURS.
BUZZARDS BAY TOWER IS NOW GUSTING TO 47 KNOTS AS OF 6 PM.
&&
.COASTAL FLOODING TONIGHT...
HIGH TIDE ALONG THE SOUTH COAST OCCURS BETWEEN 7 AND 8 PM. LATEST
TIDE OBSERVATIONS ARE SHOWING A 1.7 TO 1.8 FOOT STORM SURGE IN
PROVIDENCE AT 6 PM. THIS COMBINED WITH PRESSURE FALLS AND INCREASING
WIND WILL LIKELY LEAD TO A LOW END MODERATE COASTAL FLOOD EVENT ON
THE SOUTH COAST. WILL BE LOOKING FOR REPORTS OVER THE NEXT SEVERAL
HOURS. HIGH TIDE ON THE EASTERN MA COAST OCCURS A FEW HOURS
LATER...BETWEEN 10 AND 11 PM.
&&
.SHORT TERM /TONIGHT AND MONDAY/...
A LOT TO TALK ABOUT THIS AFTERNOON AS A MAJOR COASTAL STORM IS
UNDERWAY ACROSS SOUTHERN NEW ENGLAND. THIS STORM WILL RAPIDLY
INTENSIFY THIS EVENING AND THINGS WILL REALLY GET CRANKING AFTER 00Z
TONIGHT. WE WILL GO THROUGH ALL THE WEATHER HAZARDS THAT WILL OCCUR
OVER THE NEXT 24 HOURS.
1) WINTER WEATHER: WE HAVE RECEIVED REPORTS OF BETWEEN 3 AND 7
INCHES OF VERY WET SNOW ACROSS ELEVATIONS OVER 1000 FEET IN
NORTHWEST MA AND SOUTHERN NH. ACROSS THE LOWER ELEVATIONS OF THE
DISTANT INTERIOR WE HAVE SEEN 1 TO 3 INCHES OF WET SNOW.
HOWEVER...WITH STRONG SOUTHERLY WINDS THROUGH OUT THE MID LEVELS OF
THE ATMOSPHERE THE WET SNOW WAS RAPIDLY CHANGING TO RAIN. THIS
TRANSITION HAS ALREADY OCCURRED IN NORTHERN MA AND WAS JUST MAKING
ITS WAY INTO SOUTHERN NH. ALL THE PRECIPITATION SHOULD PRETTY MUCH
BE RAIN ACROSS OUR REGION BY 6 PM. THERE HAVE BEEN REPORTS OF
ISOLATED POWER OUTAGES AND TREE LIMBS DOWN ACROSS THE HIGHEST
ELEVATIONS. THIS MAY CONTINUE FOR A FEW HOURS AS HEAVY RAIN FALLS
ON TOP OF THE WET SNOW. OTHERWISE...WE WILL ALLOW THE WINTER
WEATHER ADVISORY TO EXPIRE FOR NORTHWEST MA AS THEY HAVE CHANGED TO
RAIN. WILL CONTINUE IT FOR SOUTHERN NH UNTIL 6 PM...BEFORE THE
CHANGE OVER IS COMPLETE.
2) FRESH WATER FLOODING: MODELS ALL IN EXCELLENT AGREEMENT IN
SHOWING A SETUP CONDUCIVE FOR VERY HEAVY RAIN AND WIDESPREAD
FLOODING TONIGHT. WE HAVE ALREADY SEEN BETWEEN 1 AND 2.25 INCHES OF
RAIN ACROSS WESTERN MA/CT AND OVER 0.50 INCH ALONG THE COAST. THIS
IS JUST THE PRELIMINARY PART OF THE STORM. LOW PRESSURE OVER THE
MID ATLANTIC WILL EMERGE OFF THE COAST EARLY THIS EVENING. IT WILL
THEN RAPIDLY DEEPEN TO A 975 MB LOW SITTING SOUTH OF LONG ISLAND
AROUND 6Z. IN TURN...A POWERFUL LOW LEVEL JET WILL PROVIDE COPIOUS
AMOUNTS OF LIFT OVER THE VERY CHILLY BOUNDARY LAYER. WE WILL LIKELY
SEE A COASTAL FRONT SETUP IN RESPONSE TO THIS ALONG THE COASTAL
PLAIN ADDING TO STRONG LOW LEVEL CONVERGENCE. WE EXPECT TO SEE
WIDESPREAD 3 TO 5 INCHES OF RAIN AND THERE COULD EVEN BE LOCALIZED
HIGHER AMOUNTS. THE HEAVIEST IS EXPECTED ACROSS EASTERN MA AND
RHODE ISLAND NEAR THE COASTAL FRONT. THERE ALSO MAY BE A SECOND
AREA ACROSS THE EAST SLOPES OF THE BERKSHIRES WITH EASTERLY FLOW
PROVIDING EXTRA LIFT.
ALL THIS RAIN WILL RESULT IN WIDESPREAD SIGNIFICANT URBAN AND RIVER
FLOODING. WE EXPECT TO BE ISSUING NUMEROUS FLOOD WARNINGS TONIGHT.
WE HAVE ALREADY ISSUED AREAL FLOOD WARNINGS FOR HARTFORD...TOLLAND
AND WINDHAM COUNTIES IN CONNECTICUT AS WELL AS HAMPDEN COUNTIES IN
SOUTHERN NEW HAMPSHIRE.
3) HIGH WIND POTENTIAL: STRONG LOW LEVEL JET GETS GOING THIS
EVENING AS LOW PRESSURE SYSTEM RAPIDLY INTENSIFIES. GFS SHOWING 60
TO 70 KNOTS OF WIND AT 925 MB AT 06Z TONIGHT. THAT IS PRETTY LOW TO
THE GROUND AND WHILE THERE WILL BE AN INVERSION TO SOME
DEGREE...PROBABLY NOT AS MUCH AS WE WOULD NORMALLY SEE WITH
SOUTHEAST WINDS. THE REASON IS THAT THE BOUNDARY LAYER IS ACTUALLY
COLDER THAN THE OCEAN WATER TEMPERATURE. EVEN NANTUCKET IS STILL 40
DEGREES AT 20Z THIS AFTERNOON. THEREFORE...WE EXPECT WILL GET A BIT
OF MIXING ALONG THE COAST AND THIS SHOULD SUPPORT HIGH WIND WARNING
CRITERIA. WILL CONTINUE THIS ALONG THE COAST FOR EASTERLY WINDS OF
25 TO 40 MPH...WITH GUSTS BETWEEN 50 AND 60 MPH.
4) THUNDER POTENTIAL: APPEARS BEST CHANCE OF THUNDER MAY BE JUST TO
OUR WEST LATE TONIGHT. THEY ARE CLOSEST TO THE UPPER LEVEL LOW AND
COLD POCKET ALOFT. HOWEVER...VERY STRONG LOW LEVEL JET MEANS THAT
WE CAN NOT RULE OUT THUNDER ANYWHERE. THEREFORE...WILL INSERT A
SLIGHT CHANCE INTO THE GRIDS.
5) COASTAL FLOOD POTENTIAL: WILL BE DISCUSSED IN THE TIDES SECTION.
AS FOR MONDAY...RAIN SHOULD TAPER OFF FROM THE SOUTH TO THE NORTH
MONDAY MORNING. DURING THE AFTERNOON EXPECT A MOSTLY CLOUDY
DAY...ALTHOUGH A FEW PEAKS OF SUNSHINE CAN NOT BE RULED OUT. MAY
SEE A FEW SHOWERS WITH UPPER LEVEL LOW IN THE VICINITY...BUT THE
VAST MAJORITY OF THE AFTERNOON SHOULD BE DRY. HIGH SHOULD BE WELL
UP INTO THE 40S.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
COASTAL BOMB WILL DRIFT SE FROM NYC AREA MON NGT TO SOUTH OF THE
BENCHMARK BECOMING VERTICALLY STACKED WITH ANOMALOUSLY DEEP CLOSED
LOW. MEANWHILE...SECONDARY LOW FCST TO DEVELOP NE OF CAPE COD AND
EVENTUALLY ROTATE BACK TO THE SW AND BRING ANOTHER PULSE OF
RAIN/WIND TO REGION ON TUE...ESPECIALLY ACROSS NE PORTION OF FA.
WE CONTINUED LIKELY POPS MON NGT FOR N ZONES FROM MASS PIKE NWD WITH
CHC POPS TO THE SOUTH WHICH WILL BE MORE AFFECTED BY DRY SLOT.
PTYPE MON NGT WILL BE A MIX OF RAIN/SNOW IN THE INTERIOR WITH MOSTLY
SNOW HIR TERRAIN...AND RAIN NEAR THE COAST. WE DO NOT EXPECT MUCH
QPF AS ORGANIZED LIFT IS LACKING SO ONLY MINOR ACCUMULATIONS PSBL
OVER THE HIGHER ELEVATIONS.
FOR TUE...PRIMARY STORM WILL HAVE MOVED SE OF BENCHMARK BUT
SECONDARY LOW FCST TO ROTATE SW FROM GULF ON MAINE TO E OF CAPE COD.
NICE 850 MB LOW DEVELOPS E OF CAPE COD WHICH RESULTS IN NE LOW LEVEL
JET ROTAING SWD ALONG THE COAST. INCREASING LOW LEVEL CONVERGENCE
WILL BRING ANOTHER SHOT OF RAIN TO THE REGION...ESPECIALLY FROM S NH
TO EASTERN MA WHERE A PERIOD OF MODERATE RAIN IS LIKELY. IT WILL
ALSO BECOME WINDY AGAIN ALONG EAST COASTAL MA ALTHOUGH NOT AS WINDY
AS TONIGHT WITH N/NE WINDS GUSTING TO 30-35 MPH. MAX TEMPS ON TUE
WILL BE IN THE 40S.
COASTAL STORM WILL GRADUALLY LOOSEN ITS GRIP AS IT SLIDES TO THE SE
TUE NIGHT/WED BUT N/NE FLOW WILL CONTINUE TO BRING CLOUDS AND A FEW
SHOWERS FROM TIME TO TIME WHICH MAY BE MIXED WITH SNOW IN THE
INTERIOR...ESPECIALLY AT NIGHT. MAX TEMPS ON WED WILL REMAIN IN THE
40S.
THU THROUGH SUN...
THE EXTENDED PERIOD ON THU WILL START OUT WITH AN OMEGA BLOCK FROM
CENTRAL US INTO CANADA WITH UPPER TROF AXIS JUST OFF THE EAST
COAST. ANOTHER STRONG SHORTWAVE WILL BE DIVING TO THE SE US COAST
THU BUT ASSOCIATED COASTAL STORM WILL DEVELOP WELL OUT TO SEA AND
NOT HAVE A DIRECT IMPACT ON SNE. HOWEVER...NE FLOW WILL KEEP
CLOUDS...COOL TEMPS AND THE THREAT OF SHOWERS.
OMEGA BLOCK GRADUALLY BREAKS DOWN AND SHIFTS EWD SO WE EXPECT
GRADUAL IMPROVING CONDITIONS AS WE HEAD TOWARD END OF THE WEEK AND
INTO THE WEEKEND. ECMWF QUICKLY CLEARS THINGS OUT ON FRI AND WE
INTRODUCED SOME SUNSHINE FOR FRI...BUT CONFIDENCE IN THIS SOLUTION
IS NOT HIGH AS BLOCKING PATTERNS NOMRALLY ARE SLOWER TO BREAK
DOWN...AND GFS IS SHOWING A MORE PESSIMISTIC SOLUTION.
IT DOES LOOK THE WEATHER WILL BE NICE NEXT WEEKEND AS HIGH PRESSURE
BUILDS IN PROVIDING MOSUNNY SKIES AND TEMPS REACING THE LOWER 60S IN
THE INTERIOR.
&&
.AVIATION /19Z-18Z/...
INTENSIFYING STORM CENTER ARRIVES WITH 40 NM OF NYC ARD 06Z THEN
DRIFTS N AND INTENSIFIES A BIT MORE BY 12Z MONDAY BEFORE SLOWLY
WEAKENING/LOOPING SOUTH AND THEN REFORMING ESEWD ON THE PT OF
OCCLUSION SO THAT BY TUE MORNING ANOTHER PULSE OF POTENTIAL 35-45 KT
NE WINDS SLIDES SOUTHWESTWARD FROM MAINE ONTO COASTAL EASTERN
MASSACHUSETTS.
18Z TAFS POSTED AND CIGS/VSBY MAY AVG SLIGHTLY HIGHER THAN FCST.
LLWS FCST MAY BE ON THE HIGH SIDE BOS/ORH BAF/BDL.
SNOW CHANGES TO RAIN MHT REGION PROBABLY BY 4 PM.
OTRW GENERAL IFR CONDS TONIGHT.
OUTLOOK MONDAY: IMPROVING CIGS/VSBYS TO VFR 12Z-16Z MONDAY MOST TAF
LOCATIONS.
WE HAVE SEEN G56KT AT CHES LIGHT E OF ORF ARD 16Z AND AT 18Z 41-47
KT ISP TO AMBROSE AT 18Z ALL FUTURE PLAYERS IN SNE COASTAL SFC WINDS
AND OR LLWS.
AWWPVD IN EFFECT FOR PVD-BID AIRPORT THRU 4AM MONDAY.
AWWBOS NOT YET ISSUED PENDING A LITTLE MORE KNOWLEDGE REGARDING
BOSTON G POTENTIAL. OPTIONS ARE AN ENE SHIFT OF THE MAX WIND GUSTS
FM BID TO ACK... OR A MORE NE THRUST. WE KNOW CRITERIA SUSTAINED
WILL BE REACHED AT BOS ARD 03Z. SO THATS THE REASON FOR THE DELAY
ON THIS PRODUCT ISSUANCE AT BOS.
ISOLATED TSTMS MAY DVLP IN HFD COUNTY CT TWD 08Z BUT NOT IN FCST.
THIS ASSTD WITH COLD CORE TEMPO COLOCATED OVER THE WARM SE WAR
&&
.MARINE...
STORM WARNINGS POSTED FOR ALL WATERS AS RAPIDLY DEEPENING COASTAL
STORM SHOULD ALLOW FOR 50 TO 55 KNOT WINDS OVER OUR WATERS.
INITIALLY COOL BOUNDARY LAYER SHOULD ALLOW MORE MIXING OVER THE
OCEAN THAT NORMALLY OCCURS THIS TIME OF YEAR. IN ADDITION...HAVE
ADDED A FEW FEET ONTO WNA MODEL WITH STRONG EASTERLY FLOW AND SEAS
SHOULD EXCEED 20 FEET ACROSS PORTIONS OF OUR OUTER-WATERS BY EARLY
MONDAY MORNING. WINDS DIMINISH SOME ON MONDAY...BUT SEAS WILL
REMAIN VERY HIGHT THROUGH OUT THE DAY.
LONG TERM...ANOTHER PULSE OF GALE FORCE WINDS ARE POSSIBLE ACROSS
THE WATERS E OF MERRIMACK RIVER TO PLYMOUTH AS LOW LEVEL JET ROTATES
SWD FROM THE GULF OF MAINE. WE EXPECT MAINLY SMALL CRAFT ADVISORY
WINDS ELSEWHERE. HIGH SEAS OF 10-15 FEET WILL PERSIST OVER THE
EASTERN OUTER WATERS TUE. N TO NE WINDS OF 15 TO 30 KTS WILL
CONTINUE TUE NIGHT INTO WED BEFORE DIMINISHING WED NIGHT...WITH
SEAS SLOWLY SUBSIDING WED NIGHT/THU.
&&
.TIDES...
COASTAL FLOOD WARNINGS ARE POSTED FOR TONIGHTS HIGH TIDE CYCLE AS
WELL AS HIGH TIDE MONDAY MORNING.
HIGH TIDE OCCURS TONIGHT BETWEEN 7 AND 8 PM ON THE SOUTH COAST AND
BETWEEN 10 AND 11 PM ON THE EASTERN MA COAST. STRONG EASTERLY INFLOW
AND RAPIDLY BUILDING SEAS WILL OCCUR OVER THE NEXT SEVERAL HOURS.
FOR TONIGHT...WE ARE PROBABLY LOOKING AT A LOW END MODERATE COASTAL
FLOOD EVENT THIS SINCE SEAS ARE JUST BUILDING UP AHEAD OF THE HIGH
TIDE. NONETHELESS...WE ARE EXPECTING A STORM SURGE OF BETWEEN 1.5
AND 2.5 FEET SHOULD LEAD TO SOME COASTAL FLOODING. IN ADDITION...15
MB PRESSURE FALLS ALONG THE COAST IN JUST 6 HOURS SHOULD ADD SOME
ELEVATION TO THE WAVE ACTION.
WE FEEL THAT THE MONDAY MORNING HIGH TIDE WILL RESULT IN MORE
SIGNIFICANT COASTAL FLOODING. SEAS WILL BE BUILT UP TO OVER 20 FEET
ACROSS PORTIONS OF OUR OUTER-WATERS FOR A FAIRLY LONG TIME.
ALTHOUGH WINDS MAY SLACKEN A BIT BEFORE HIGH TIDE...WE ARE CONFIDENT
IN A MODERATE COASTAL FLOOD EVENT. IN FACT...WE COULD SEE SOME
POCKETS OF HIGH END MODERATE COASTAL FLOODING WITH THE BEST CHANCE
ON THE NORTH SHORE...WHERE THE WINDS WILL SLACKEN THE LATEST. WE
ALSO WILL HAVE TO WATCH THE PORTIONS OF THE SOUTH COAST...WHERE
SURFACE WINDS GO SOUTH AND MAY NOT LET THE WATER RECEDE FOR A TIME
AFTER THE HIGH TIDE.
COASTAL FLOOD THREAT WILL CONTINUE ALONG EAST COAST...AND TO A
LESSER EXTENT ALONG THE SOUTH COAST FOR THE MON NIGHT HIGH TIDE.
WHILE WINDS WILL HAVE DIMINISHED BY MON NIGHT AROUND A 1 FOOT SURGE
IS EXPECTED ON TOP OF HIGH ASTRONOMICAL TIDES. SIGNIFICANT WAVE
ACTION ALONG THE EAST COAST FROM 10-12 SEAS WILL LIKELY PRODUCE
ANOTHER ROUND OF COASTAL FLOODING.
COASTAL FLOODING WILL REMAIN A CONCERN ALONG THE EAST COAST FOR THE
SUBSEQUENT HIGH TIDE CYCLES DURING TUE MORNING AND LATE TUE NIGHT.
ANOTHER PULSE OF NEAR GALE FORCE NE WINDS FOR TUE AND TUE EVENING
AND CONTINUED SIGNIFICANT WAVE ACTION COMBINED WITH HIGH
ASTRONOMICAL TIDES WILL LIKELY BRING MORE COASTAL FLOODING TO EAST
COASTAL MA. THE TUE NIGHT HIGH TIDE AROUND MIDNIGHT IS ESPECIALLY A
CONCERN AS THE ASTONOMICAL TIDE AT BOS IS ONE OF THE HIGHEST AT 12.1
FEET.
THERE MAY STILL BE SPLASHOVER PROBLEMS ALONG THE EAST COAST DURING
THE HIGH TIDES WED AFTERNOON AND LATE WED NIGHT DUE TO HIGH
ASTRONOMICAL TIDES AND PERSISTENT N/NE FLOW...ALTHOUGH SEAS WILL BE
SUBSIDING BY THEN.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR CTZ002>004.
MA...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR MAZ002>024-026.
HIGH WIND WARNING UNTIL 5 AM EDT MONDAY FOR MAZ007-015-016-
019>024.
WIND ADVISORY UNTIL 5 AM EDT MONDAY FOR MAZ006-013-014-017-018.
COASTAL FLOOD WARNING ENTIRE COAST FOR HIGH TIDES TONIGHT
AND MONDAY MORNING.
NH...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR NHZ011-012-015.
WINTER WEATHER ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR
NHZ011-015.
RI...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR RIZ001>008.
HIGH WIND WARNING UNTIL 5 AM EDT MONDAY FOR RIZ005>008.
WIND ADVISORY UNTIL 5 AM EDT MONDAY FOR RIZ001>004.
COASTAL FLOOD WARNING ENTIRE COAST FOR HIGH TIDES TONIGHT
AND MONDAY MORNING.
MARINE...STORM WARNING UNTIL 8 AM EDT MONDAY FOR ANZ230>237-250-254-255.
&&
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...KJC
AVIATION...DRAG
MARINE...FRANK/KJC
TIDES/COASTAL FLOOD...FRANK/KJCHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 324 PM EDT SUN APR 15 2007 NHZ011-015-161930- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 324 PM EDT SUN APR 15 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH WINTER WEATHER ADVISORY .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ020-021-RIZ005>008-161930- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BRISTOL RI-WASHINGTON RI- NEWPORT RI-BLOCK ISLAND RI- 324 PM EDT SUN APR 15 2007 ...FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EDT MONDAY... ...COASTAL FLOOD WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...COASTAL FLOOD WARNING IN EFFECT FROM 6 AM TO 12 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH HIGH WIND WARNING COASTAL FLOOD WARNING COASTAL FLOOD WARNING .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH COASTAL FLOOD WARNING .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ007-015-016-019-022>024-161930- EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA- 324 PM EDT SUN APR 15 2007 ...FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EDT MONDAY... ...COASTAL FLOOD WARNING IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... ...COASTAL FLOOD WARNING IN EFFECT FROM 6 AM TO 12 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS AND SOUTHEAST MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH HIGH WIND WARNING COASTAL FLOOD WARNING COASTAL FLOOD WARNING .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH COASTAL FLOOD WARNING .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ006-013-014-017-018-RIZ001-003-161930- WESTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI- WESTERN KENT RI- 324 PM EDT SUN APR 15 2007 ...FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH WIND ADVISORY .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RIZ002-004-161930- SOUTHEAST PROVIDENCE RI-EASTERN KENT RI- 324 PM EDT SUN APR 15 2007 ...FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... ...COASTAL FLOOD WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT MONDAY... ...COASTAL FLOOD WARNING IN EFFECT FROM 6 AM TO 12 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH COASTAL FLOOD WARNING WIND ADVISORY COASTAL FLOOD WARNING .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH COASTAL FLOOD WARNING .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-MAZ002>005-008>012-026-NHZ012-161930- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA- EASTERN HILLSBOROUGH NH- 324 PM EDT SUN APR 15 2007 ...FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-254-255-161930- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 324 PM EDT SUN APR 15 2007 ...STORM WARNING IN EFFECT UNTIL 8 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
150 PM EDT SUN APR 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM SNOW ASHFIELD 42.53N 72.78W
04/15/2007 E6.0 INCH FRANKLIN MA AMATEUR RADIO
TREE LIMBS AND WIRES DOWN NEAR THE ASHFIELD..PLAINFIELD
TOWN LINE.
&&
FIELDThe national radar mosaic for the moment the first event began.
12 coastal flood, 5 high wind, 3 flood. Local standard time, as filed.
Moderate flooding occurred along the Pawtuxet River. At Cranston, the river crested at 12.4 feet at 1 pm on the 17th (flood stage is 9 feet). Flooding was reported in several neighborhoods near the river in Cranston.
A small river in Westerly rose out of its banks and flooded a nearby roadway.
Tributaries to Johnson Pond came out of their banks and flooded several nearby homes. Flooding was also reported in several neighborhoods in Warwick, where the Pawtuxet River went into moderate flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Rhode Island in 2007Every state in 2007This day in weather historyWarnings in Rhode Island, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26783, 26784, 26785, 26786, 26787, 26788, 26755, 27758, 26754, 26752, 26751, 26753, 27755, 27756, 26789, 26790, 26791, 26792, 26793, 26794.